Psoriasis and scleroderma: Hi I am... - Scleroderma & Ray...

Scleroderma & Raynaud's UK (SRUK)

9,310 members4,549 posts

Psoriasis and scleroderma

77lindy profile image
77lindy

Hi I am hoping someone can help me. I have diffuse scleroderma and psoriasis. My psoriasis has started to get worse. It has now spread to my lower region , on my lips outside and inside and is causing discomfort. Not due back to hospital until late February any advise would be appreciated.

10 Replies

I would go and see your GP, to do an immediate reassessment, and they may be able to speed up your app or you could ring your team_ nurse specialist could offer advice or your consultants secretary to pass message on to your team) are usually helpful and see if they can bring your app forward.

Hello there, I completely agree with the response below. An immediate appointment with your GP and/or a call to your Rheumatology team to explain the situation. Please don't suffer in silence, these things can be sorted out and it is best to treat them at the beginning of a flare up rather than wait until later.

All my best. Lucy x

I was put on a course of steroids as a way of trying to stop muscular degeneration (part of the Scleroderma), and it had a massive and immediate effect on my psoriasis. It is Prednisolone - started on a massive 60 mg per day in August, now tapered down to 10 mg. You should ask a rheumatologist to prescribe ASAP - badger your GP now.

Thank you all for your comments, going to see go in the morning will let you know outcome.

If you have any diprosalic ointment you should be ok to use that in the lower regions.....sparingly. It's what I was prescribed for that area. I was also prescribed a moisturiser as they said to keep it as moisturised as possible to stop irritation and itching. I hope you get something sorted soon! x

my wife is able to eliminate her psoriasis for long periods of time with injectable Humara

Hi Lindy,

I have scleroderma and all the wonderful things associated with it. Also, many other associated pleasures.

Before Christmas I spent a week in intensive care with eosinophilic pneumonia.

As part of the treatment for the pneumonia I was prescribed "Prednisolone". It is a steroid. I am still taking it a a rate of 30mg per day and pleased to say that I am feeling much better.

Before taking the prednisolone I was having awful skin problems. Bathing in special

oils, steroid creams, up in the night trying not to scratch...the whole package. Most unpleasant! The GOOD NEWS is that the steroid has cleared up the skin problem almost completely. No more Psoriasis! No more itching! No more discomfort. And I must add it would appear no unwanted side effects (well maybe a little extra weight

but I put that down to my better half's excellent cooking).

Obviously I am not a not a doctor so It is not for me to say. However, I would suggest it is well worth having a word with your GP. It may just do the job for you.

I hope the info. is of use to you Lindy and that you are feeling better really soon.

Good luck and regards.

Mark.

Thank you so much for your reply Mark, I have previously been on methotrexate and that kept it at bay. I have since been on a clinical trial for two years. I have been taken off medication since the trial ended and psoriasis has come back with vengeance. I have been to my gp who has given me cream for that region. I am due back to the royal free next month and hope to get something sorted then. So fingers crossed. X

jessieAla profile image
jessieAla in reply to 77lindy

I have had psoriatic arthritis for years getting misdiagnosed by many doctors. One doctor prescribed prednisone bursts. Initially it was very effective. When I completed the burst, the psoriasis came back. I tried the burst two more times but each time it took longer for it to be effective and each time it came back with a vengeance worse than the previous time. Finally I went to a dermatologist who diagnosed my problem correctly and prescribed methotrexate. It was obviously effective very soon. I hope I can take it the rest of my life. Sin ce the methotrexate was effective for you before the clinical trial, I would hope the doctor will let you go back on that medicine. Looking forward to reading your progress.

Hi Jessie. I go back to the royal free end of feb so I guess I will have to wait and see . I will let you know what they say. Thanks for your reply.

You may also like...